# SDR 99UAL900585

- Difficulty date: November 7, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N779UA
- Make and model: Boeing 777222
- Aircraft serial: 26941
- Engine: Pwa PW4077
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Wire
- Part number: 299112005014
- Condition: Failed
- Location: Seat 31g
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

EN ROUTE MUC-IAD, SPARKS OBSERVED AT SEAT CONTROL BOX UNDER SEAT 31G.  *S/D*  POWER CABLE FOR SEAT VIDEO UNIT CHAFED AGAINST THE SHROUD DOOR THAT PROTECTS THE SVU (SEAT VIDEO UNIT) AND CABLE CONECTION.  CAUSE ATTRIBUTED TO CABLE ROUTING FROM THE FLOOR TO THE SVU RESULTING IN PINCHED CABLE BETWEEN THE SVU DOOR AND THE FLOOR.  THE METAL DOOR CUT THROUGH THE CABLE INSULATION RESULTING IN AN ELECTRICAL SHORT.  ENGINEERING ISSUED A FLEET INSPECTION TO CHECK FOR PROPER ROUTING AND CORRECT AS REQUIRED.
